Alert archive / Oklahoma / Red Flag Warnings in 2011

Red Flag Warning 53, NWS Norman, OK

October 4, 20118 counties in Oklahoma

NWS Norman, OK issued this red flag warning at Oct 4, 2011, 3:52 AM CDT for 8 counties in Oklahoma. It took effect at Oct 4, 2011, 12:00 PM CDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 4, 2011, 3:52 AM CDT (08:52 UTC)
In effect from
Oct 4, 2011, 12:00 PM CDT
Expired
Oct 4, 2011, 8:00 PM CDT
In force
8 hr
Issued by
NWS Norman, OK

Counties Alfalfa County, OK, Dewey County, OK, Ellis County, OK, Harper County, OK, Major County, OK, Roger Mills County, OK, Woods County, OK, Woodward County, OK

The radar

The Vance AFB radar (KVNX), 100 km from the middle of the area, began a volume at 08:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lamont, OK (KLMN), launched 00:00Z, 8.9 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lamont, OK at 00:00Z on 2011-10-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lamont, OK at 00:00Z on 2011-10-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 29 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3210 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
29 m²/s²
0-3 km storm-relative helicity
140 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

156 
WWUS84 KOUN 040852
RFWOUN

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORMAN OK
352 AM CDT TUE OCT 4 2011

OKZ011-014>016-021-022-041000-
/O.CAN.KOUN.FW.A.0052.111004T1700Z-111005T0100Z/
MAJOR-ROGER MILLS-DEWEY-CUSTER-BECKHAM-WASHITA-
352 AM CDT TUE OCT 4 2011

...FIRE WEATHER WATCH IS CANCELLED FOR PARTS OF WESTERN OKLAHOMA...

THE NATIONAL WEATHER SERVICE IN NORMAN HAS CANCELLED THE FIRE
WEATHER WATCH. 

ALTHOUGH RED FLAG CONDITIONS ARE NOT EXPECTED ACROSS WEST CENTRAL
OKLAHOMA TODAY... WARM... WINDY AND DRY CONDITIONS WILL STILL
CREATE SOME CONCERN FOR WILDFIRES.

$$

OKZ004-005-009-010-042100-
/O.UPG.KOUN.FW.A.0052.111004T1700Z-111005T0100Z/
/O.NEW.KOUN.FW.W.0053.111004T1700Z-111005T0100Z/
HARPER-WOODS-ELLIS-WOODWARD-
352 AM CDT TUE OCT 4 2011

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM CDT THIS
EVENING FOR HOT... DRY AND WINDY CONDITIONS FOR NORTHWEST OKLAHOMA...

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 8 PM CDT THIS
EVENING. 


* WIND...20 TO 25 MPH... WITH HIGHER GUSTS.

* HUMIDITY...15 TO 20 PERCENT.

* TEMPERATURE...90 TO 95 DEGREES.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY.
  OUTDOOR BURNING IS NOT RECOMMENDED.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

FIRES MAY START EASILY AND SPREAD RAPIDLY. REPORT SMOKE OR FIRE
TO YOUR LOCAL FIRE DEPARTMENT.

&&

$$
2 follow-up statements
301 
WWUS84 KOUN 041447
RFWOUN

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORMAN OK
947 AM CDT TUE OCT 4 2011

OKZ006-011-014-015-042300-
/O.EXA.KOUN.FW.W.0053.111004T1700Z-111005T0100Z/
ALFALFA-MAJOR-ROGER MILLS-DEWEY-
947 AM CDT TUE OCT 4 2011

...RED FLAG WARNING IN EFFECT UNTIL 8 PM CDT THIS EVENING FOR 
HOT... DRY AND WINDY CONDITIONS FOR NORTHWEST OKLAHOMA...

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT UNTIL 8 PM CDT THIS EVENING. 

* WIND...20 TO 25 MPH... WITH HIGHER GUSTS.

* HUMIDITY...15 TO 20 PERCENT.

* TEMPERATURE...90 TO 95 DEGREES.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FIRES MAY START EASILY AND SPREAD RAPIDLY. REPORT SMOKE OR FIRE
TO YOUR LOCAL FIRE DEPARTMENT.

&&

$$

OKZ004-005-009-010-042300-
/O.CON.KOUN.FW.W.0053.111004T1700Z-111005T0100Z/
HARPER-WOODS-ELLIS-WOODWARD-
947 AM CDT TUE OCT 4 2011

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING
FOR HOT... DRY AND WINDY CONDITIONS FOR NORTHWEST OKLAHOMA...

* WIND...20 TO 25 MPH... WITH HIGHER GUSTS.

* HUMIDITY...15 TO 20 PERCENT.

* TEMPERATURE...90 TO 95 DEGREES.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FIRES MAY START EASILY AND SPREAD RAPIDLY. REPORT SMOKE OR FIRE
TO YOUR LOCAL FIRE DEPARTMENT.

&&

$$
419 
WWUS84 KOUN 042021
RFWOUN

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORMAN OK
321 PM CDT TUE OCT 4 2011

OKZ004>006-009>011-014-015-050100-
/O.CON.KOUN.FW.W.0053.000000T0000Z-111005T0100Z/
HARPER-WOODS-ALFALFA-ELLIS-WOODWARD-MAJOR-ROGER MILLS-DEWEY-
321 PM CDT TUE OCT 4 2011

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING
FOR NORTHWEST OKLAHOMA...

* WIND...20 TO 25 MPH... WITH HIGHER GUSTS.

* HUMIDITY...15 TO 20 PERCENT.

* TEMPERATURE...AROUND 90 DEGREES.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FIRES MAY START EASILY AND SPREAD RAPIDLY. REPORT SMOKE OR FIRE
TO YOUR LOCAL FIRE DEPARTMENT.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this red flag warning went out at Oct 4, 3:38 AM CDT, 14 minutes earlier.

Area forecast discussion, Oct 4, 3:38 AM CDT, 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
338 AM CDT TUE OCT 4 2011

.DISCUSSION...
MAIN CONCERN NEXT COUPLE OF DAYS WILL BE WITH RESPECT TO FIRE
WEATHER... AS GUSTY SOUTH WINDS AND DRY AIRMASS WILL COMBINE WITH
WELL ABOVE SEASONAL TEMPS AND DRY/DORMANT VEGETATION TO CREATE
ELEVATED WILDFIRE THREAT. ALTHOUGH TEMPS MAY BE MARGINAL WITH SUMMER
CRITERIA STILL IN EFFECT WILL GO AHEAD AND UPGRADE A FEW COUNTIES IN
NORTHWEST OKLAHOMA TO A RED FLAG WARNINGS TODAY.

WINDS LOOK A BIT STRONGER ON WED AS MINOR UPPER WAVE APPROACHES THE
SOUTHERN PLAINS... HOWEVER INCREASE IN CLOUD COVER AND SOMEWHAT
COOLER DAYTIME TEMPS WILL KEEP AFTN RELATIVE HUMIDITIES A BIT HIGHER
AS WELL. STILL ELEVATED WILDFIRE CONCERN WILL EXIST.

LOW LEVEL MOISTURE WILL BEGIN TO MOVE INTO WESTERN PARTS OF THE AREA
BY THURSDAY AHEAD OF STRONGER SYSTEM THAT WILL IMPACT THE AREA LATER
IN THE WEEK. ALTHOUGH COULD SEE A FEW SHOWER/THUNDERSTORMS ON
WED/THU... BETTER OPPORTUNITY WILL EXIST BY LATE FRI INTO THE
WEEKEND AS STRONG WAVE MOVES OUT OF SOUTHWEST OUT IN THE PLAINS.
WILL MAKE SOME MINOR TWEAKS WITH RESPECT TO PRECIP CHANCES OVER THE
WEEKEND... BUT STILL LOOKS LIKE WESTERN OKLAHOMA AND WESTERN NORTH
TEXAS HAS BEST CHANCE FRI NIGHT INTO EARLY SAT WITH PRECIP THEN
SPREADING EAST TOWARD CENTRAL SECTIONS OF THE STATE SAT AND SUN.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  86  52  84  58 /   0   0  10  10
HOBART OK         88  54  84  60 /   0   0  10  20
WICHITA FALLS TX  89  57  87  65 /   0   0  10  10
GAGE OK           92  55  81  62 /   0   0  20  20
PONCA CITY OK     88  55  83  59 /   0   0   0  10
DURANT OK         89  53  87  60 /   0   0   0  10

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...RED FLAG WARNING FROM NOON TODAY TO 8 PM CDT THIS EVENING FOR
     OKZ004-005-009-010.

TX...NONE.
&&

32/30
Hazardous weather outlook, Oct 3, 12:05 PM CDT, 15 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1205 PM CDT MON OCT 3 2011

OKZ004>048-050>052-TXZ083>090-041200-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1205 PM CDT MON OCT 3 2011

THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.

.DAY ONE...TODAY AND TONIGHT...

THUNDERSTORM OUTLOOK...
THUNDERSTORMS ARE NOT EXPECTED THROUGH TONIGHT.

DISCUSSION...
A DRY AND STABLE AIRMASS WILL REMAIN IN PLACE.

PROBABILITY TABLE...
VALID THROUGH 700 AM CDT TUESDAY OCT 4.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
              NWS NORMAN COUNTY WARNING AREA...0 PERCENT.

OTHER HAZARDOUS WEATHER...
LOW HUMIDITY DURING THE AFTERNOON WILL COMBINE WITH BREEZY SOUTH
WINDS TO INCREASE THE RISK OF WILDFIRES. WIND SPEEDS WILL BE HIGHER
ACROSS THE WESTERN THIRD OF OKLAHOMA. A RED FLAG WARNING IS IN
EFFECT FOR HARPER AND ELLIS COUNTIES.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

THUNDERSTORM OUTLOOK...
AN UPPER LEVEL RIDGE AND DRY AIR WILL BE REPLACED BY AN UPPER LEVEL
TROUGH AND GULF MOISTURE LATER THIS WEEK. A LOW CHANCE OF
THUNDERSTORMS WILL BEGIN LATE WEDNESDAY. THE CHANCE OF THUNDERSTORMS
MAY INCREASE SIGNIFICANTLY BY FRIDAY AND SATURDAY...ESPECIALLY IN
THE WEST. THIS APPROACHING WEATHER SYSTEM MAY DELIVER A GOOD CHANCE
OF RAIN WITH RELATIVELY LOW RISK OF SEVERE WEATHER.

OTHER HAZARDOUS WEATHER...
GUSTY SOUTH WINDS ARE EXPECTED THROUGHOUT THIS WEEK...WITH THE
STRONGEST WINDS OCCURRING IN THE WESTERN HALF OF OKLAHOMA AND NORTH
TEXAS. AFTERNOON HUMIDITY WILL BE VERY LOW DURING THE START OF THE
WEEK BUT WILL INCREASE THURSDAY AND FRIDAY. THE COMBINATION OF GUSTY
WINDS...LOW HUMIDITY...AND CONTINUED DROUGHT...WILL KEEP THE RISK OF
WILDFIRES IN THE HIGH TO VERY HIGH CATEGORY.

THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 5 AM
TUESDAY OCTOBER 4.

Nearby

Red Flag Warnings in Oklahoma, 2011Every red flag warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.